The AMS website will be down for maintenance on May 23 between 6:00am - 8:00am EDT. For questions please contact AMS Customer Service at or (800) 321-4267 (U.S. & Canada), (401) 455-4000 (Worldwide).


Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Hyperbolizing metric spaces

Author: Zair Ibragimov
Journal: Proc. Amer. Math. Soc. 139 (2011), 4401-4407
MSC (2010): Primary 30F45; Secondary 53C23, 30C99
Published electronically: April 25, 2011
MathSciNet review: 2823085
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It was proved by M. Bonk, J. Heinonen and P. Koskela that the quasihyperbolic metric hyperbolizes (in the sense of Gromov) uniform metric spaces. In this paper we introduce a new metric that hyperbolizes all locally compact noncomplete metric spaces. The metric is generic in the sense that (1) it can be defined on any metric space; (2) it preserves the quasiconformal geometry of the space; (3) it generalizes the $ j$-metric, the hyperbolic cone metric and the hyperbolic metric of hyperspaces; and (4) it is quasi-isometric to the quasihyperbolic metric of uniform metric spaces. In particular, the Gromov hyperbolicity of these metrics also follows from that of our metric.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 30F45, 53C23, 30C99

Retrieve articles in all journals with MSC (2010): 30F45, 53C23, 30C99

Additional Information

Zair Ibragimov
Affiliation: Department of Mathematics, California State University, Fullerton, California 92831

Keywords: Metric spaces, Gromov hyperbolicity, quasihyperbolic metric
Received by editor(s): September 9, 2010
Received by editor(s) in revised form: October 20, 2010
Published electronically: April 25, 2011
Dedicated: Dedicated to Fred Gehring on the occasion of his 85th birthday
Communicated by: Mario Bonk
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society